MyJournals Home  

RSS FeedsIJERPH, Vol. 16, Pages 5071: Acute Limb Ischemia after Intake of the Phenylethylamine Derivate NBOMe (International Journal of Environmental Research and Public Health)

 
 

12 december 2019 13:00:44

 
IJERPH, Vol. 16, Pages 5071: Acute Limb Ischemia after Intake of the Phenylethylamine Derivate NBOMe (International Journal of Environmental Research and Public Health)
 




Objective: N-(2-methoxy) benzyl-phenethylamine (NBOMe) derivatives have a high affinity to the serotonin receptor 2A and emerged as new psychedelic agents. We report the case of a 30-year-old man admitted to the hospital because of acute ischemia of the left arm with clinical symptoms of pallor, pulselessness, paresthesia, and a motoric deficit. The patient had a history of schizophrenia and drug abuse and disclosed during the hospital stay the sublingual intake of a substance bought as 25I-NBOMe the night before the ischemic event. Methods: Routine clinical diagnostics including among others color-coded duplex sonography and computed tomography angiography (CTA) were performed. The remainder of the drugs was analyzed using high performance liquid chromatography. Results: Initial color-coded duplex sonography of the upper left limb showed pathological flow profiles of the axillary, brachial, ulnar, and radial artery with a reduced diameter of the ulnar (0.9 mm) and radial (1.1 mm) artery. In consequence, peripheral vasospasm, distal arterial thrombosis, or arterial embolization was anticipated. As therapeutic measures, the patient immediately received intravenous systemic vasodilators (alprostadil) and therapeutic anticoagulation with low molecular weight heparin. Instant symptom improvement was observed within the first day after therapy initiation. The subsequently performed CTA of the heart and left arm showed no signs of thrombotic material. Treatment was continued for five days and the patient was released thereafter having completely normalized perfusion in his left arm. Outpatient treatment was continued with calcium-channel blockers, as the patient had also displayed arterial hypertension. Drug analysis retrieved a composition of the isomers 25I-NBOMe, 25C-NBOMe, and 25H-NBOMe as well as traces of pentylon. Conclusion: NBOMe ingestion implicates the risk of peripheral vasospasms with severe, limb-threatening ischemia.


Del.icio.us Digg Facebook Google StumbleUpon Twitter
 
35 viewsCategory: Medicine, Pathology, Toxicology
 
IJERPH, Vol. 16, Pages 5072: Tourists` Thermal Experience and Health in a Commercial Pedestrianized Block: A Case Study in a Hot and Humid Region of Southern China (International Journal of Environmental Research and Public Health)
IJERPH, Vol. 16, Pages 5070: Gender Difference in General Self-Efficacy among Young-Old Elderly Aged 60-74 in Rural Shandong China: A Cross-Sectional Survey (International Journal of Environmental Research and Public Health)
 
 
blog comments powered by Disqus


MyJournals.org
The latest issues of all your favorite science journals on one page

Username:
Password:

Register | Retrieve

Search:

Toxicology

Use these buttons to bookmark us:
Del.icio.us Digg Facebook Google StumbleUpon Twitter


Valid HTML 4.01 Transitional
Copyright © 2008 - 2020 Indigonet Services B.V.. Contact: Tim Hulsen. Read here our privacy notice.
Other websites of Indigonet Services B.V.: Nieuws Vacatures News Tweets Travel Photos Nachrichten Indigonet Finances Leer Mandarijn